MAUDE Adverse Event Report: STRYKER GMBH CALIBRATED DRILL BIT 3.1MM X 285MM, AO; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

STRYKER GMBH CALIBRATED DRILL BIT 3.1MM X 285MM, AO; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 703585
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation any additional information will be communicated in a supplemental report.
 
Event or Problem Description
It was reported that the drill bit broke during the procedure; the broken-off piece remains in the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4 lot number corrected.The reported condition could be confirmed as the drill bit is broken as complained.The device inspection revealed the following: the visual inspection has shown that the tip of the drill bit with is broken off at the crossover from the cutting edges to the shaft.The fracture has the typical view of an brittle overload fracture, the fracture initiation zone including chevron marks can be identified.In general is the drill bit in a used condition with wear marks all over.A hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to be user related.The appearance of the fracture zone a mechanical overload, most likely by an excessive metallic contact, did lead to the breakage of the drill bit.If any further information is provided, the investigation report will be updated.

Brand Name
CALIBRATED DRILL BIT 3.1MM X 285MM, AO
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key12050055
Report Number0008031020-2021-00268
Device Sequence Number14364376
Product Code HWE
UDI-Device Identifier04546540694072
UDI-Public04546540694072
Combination Product (Y/N)N
Initial Reporter CountryHK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number703585
Device Catalogue Number703585
Device Lot NumberK0DCC1B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2021
Initial Date Received by Manufacturer 06/04/2021
Supplement Date Received by Manufacturer09/09/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1